Skip to Content

TikTok’s ‘Benadryl Challenge’ Is Putting Kids In The Hospital. Here’s What Parents Need To Know.

You guys!! My heart is just breaking. Can kids just stop doing stupid stuff already? UGH!

If you have a child old enough to be on TikTok, you should be aware of the current dangers lurking. I say current because it seems like there is some stupid and dangerous new challenge every week.

Apparently, there is a new challenge going around on TikTok dubbed the ‘Benadryl Challenge’.

What is the Benadryl Challenge on TikTok?

Well, in case you couldn’t guess by the name, it is where kids are purposely overdosing on Benadryl. Yeah, overdosing.

The Benadryl Challenge tells kids to multiply the recommended dosage of Benadryl numerous times in order to trigger hallucinations. The amount of which each kid is taking, it unknown but it’s enough to be putting kids in the hospital and even one 15-year-old girl died from complications associated with this dangerous challenge.

https://www.instagram.com/p/CEub1NpB8O4/

Dr. Perry told Good Housekeeping that overdosing on the OTC drug can cause your cardiovascular system to nearly fail, your heart to elevate to dangerous speeds and may even lead to heart arrhythmias — all of which can happen even if you only overdose on Benadryl once.

https://www.tiktok.com/@moldyspaghettitacos/video/6857713610450373894?_d=secCgsIARCbDRgBIAIoARI%2BCjzRGg5h0TPK7e7WVLtMZm5Per0s1ISap8yMx8Lb7Zb90%2FJr69%2FgaNFLYp8Axh86OVNmGUdst7TMoQ7ChDkaAA%3D%3D&language=en&preview_pb=0&sec_user_id=MS4wLjABAAAAilNNQHZOklo45lLgMNxBJ_8Dvox1hdJX5Y-sLCu8vChDAvQ0xRip_RyFlqgRRBxO&share_item_id=6857713610450373894&share_link_id=DE425142-E086-4A1D-B416-4AFD3557028B&timestamp=1599775596&tt_from=sms&u_code=d7biig6jk4ae0l&user_id=6717135357832397829&utm_campaign=client_share&utm_medium=ios&utm_source=sms&source=h5_m

In a recent research study published in Clinical Toxicology, they found that Benadryl’s most common side effects were increased heart rate and vivid hallucinations. However, if kids are taking extra pills and not having hallucinations, they are taking more and more to try to get that “high”.

What does overdosing on Benadryl look like?

It can lead to these symptoms and more:

  • Excessive body heat and flushed skin, in the process of overheating.
  • Decreased sweat production and urinary retention, and the latter in particular can lead to serious issues.
  • Vision changes and inability to focus on your surroundings, as pupils can become restricted.
  • Delirium, including feelings of hyper-awareness or prolonged anxiety (“A feeling of spinning in circles,” Dr. Perry adds). (Source)

The bottom line is, this is stupid, reckless and a gamble on your child’s life. Please, please!! Talk to your kids and tell them NOT to do this.

By the way, yes, TikTok is deleting these videos as they come across them but that isn’t stopping kids from further spreading this awful “challenge”.

I truly miss the days kids weren’t on social media and went outside to play in the dirt.

Previous
You Can Make A Giant Spider That You Can Put In Your Yard For Halloween
Next
Carol Baskin's First Performance On Dancing With The Stars Will Be To "Eye Of The Tiger" And I Was Right